Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 48, NWS St. Louis, MO

May 1, 20104 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2010, 11:32 PM CDT for 4 counties in Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2010, 11:32 PM CDT (04:32 UTC)
Expired
May 2, 2010, 12:00 AM CDT
In force
28 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bond County, IL, Clinton County, IL, Madison County, IL, Saint Clair County, IL

The radar

The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 10:14 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WUUS53 KLSX 020432
SVRLSX
ILC005-027-119-163-020500-
/O.NEW.KLSX.SV.W.0048.100502T0432Z-100502T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 PM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...

* UNTIL MIDNIGHT CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TRENTON...OR NEAR NEW BADEN...AND MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHLAND...ST. JACOB...JAMESTOWN...POCAHONTAS...ALHAMBRA...
  PIERRON...GRANTFORK...OLD RIPLEY AND SHILOH HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3893 8973 3894 8956 3885 8943 3853 8967
      3857 8982
TIME...MOT...LOC 0432Z 201DEG 43KT 3862 8971
WIND...HAIL 60MPH 1.00IN

$$

TILLY
3 follow-up statements
493 
WWUS53 KLSX 020441
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 PM CDT SAT MAY 1 2010

ILC163-020451-
/O.CAN.KLSX.SV.W.0048.000000T0000Z-100502T0500Z/
ST. CLAIR IL-
1141 PM CDT SAT MAY 1 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3865 8960 3866 8974 3893 8973 3894 8956
      3885 8943
TIME...MOT...LOC 0441Z 201DEG 48KT 3874 8965

$$

ILC005-027-119-020500-
/O.CON.KLSX.SV.W.0048.000000T0000Z-100502T0500Z/
CLINTON IL-MADISON IL-BOND IL-
1141 PM CDT SAT MAY 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOND...SOUTHEASTERN MADISON AND NORTHWESTERN CLINTON COUNTIES UNTIL
MIDNIGHT CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HIGHLAND...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  POCAHONTAS...PIERRON...GRANTFORK...OLD RIPLEY AND SHILOH HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3865 8960 3866 8974 3893 8973 3894 8956
      3885 8943
TIME...MOT...LOC 0441Z 201DEG 48KT 3874 8965
WIND...HAIL 60MPH 1.00IN

$$

TILLY
606 
WWUS53 KLSX 020449
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 PM CDT SAT MAY 1 2010

ILC027-020459-
/O.CAN.KLSX.SV.W.0048.000000T0000Z-100502T0500Z/
CLINTON IL-
1149 PM CDT SAT MAY 1 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3874 8953 3874 8960 3873 8961 3873 8971
      3893 8973 3894 8956 3885 8943
TIME...MOT...LOC 0449Z 201DEG 44KT 3884 8960

$$

ILC005-119-020500-
/O.CON.KLSX.SV.W.0048.000000T0000Z-100502T0500Z/
MADISON IL-BOND IL-
1149 PM CDT SAT MAY 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOND AND EAST CENTRAL MADISON COUNTIES UNTIL MIDNIGHT CDT...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
POCAHONTAS...OR 7 MILES NORTHEAST OF HIGHLAND...MOVING NORTH AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...
  OLD RIPLEY AND SHILOH HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3874 8953 3874 8960 3873 8961 3873 8971
      3893 8973 3894 8956 3885 8943
TIME...MOT...LOC 0449Z 201DEG 44KT 3884 8960
WIND...HAIL 60MPH 1.00IN

$$

TILLY
020 
WWUS53 KLSX 020457
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 PM CDT SAT MAY 1 2010

ILC005-119-020507-
/O.EXP.KLSX.SV.W.0048.000000T0000Z-100502T0500Z/
MADISON IL-BOND IL-
1157 PM CDT SAT MAY 1 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOND AND EAST 
CENTRAL MADISON COUNTIES WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

LAT...LON 3874 8953 3874 8960 3873 8961 3873 8971
      3893 8973 3894 8956 3885 8943
TIME...MOT...LOC 0457Z 201DEG 44KT 3893 8955

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:35 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, May 1, 6:35 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT SAT MAY 1 2010

.DISCUSSION...
/127 PM CDT SAT MAY 1 2010/

LARGE UPPER TROF EXTENDING FROM THE INTERMOUNTAIN WEST INTO THE
CENTRAL UNITED STATES CONTINUES TO DOMINATE THE WEATHER PATTERN.
NEXT STRONG SHORTWAVE AND STOUT MID LEVEL JET STREAK TO ROTATE
AROUND THE BASE OF THE TROF AND BRING ANOTHER ROUND OF ACTIVE
WEATHER TO THE MIDDLE AND LOWER MISSISSIPPI VALLEY REGION TONIGHT.
SURFACE FRONTAL BOUNDARY AT 17Z EXTENDED FROM A DEVELOPING AREA OF
LOW PRESSURE IN EAST TEXAS THROUGH CENTRAL ARKANSAS...SOUTHEAST
MISSOURI AND INTO ILLINOIS. TO THE EAST OF THE BOUNDARY...A VERY
MOIST ATMOSPHERE REMAINED...CHARACTERIZED BY DEWPOINTS IN THE MIDDLE
AND UPPER 60S. LATEST VISIBLE SATELLITE LOOP SHOWED AN AREA OF
CLEARING THAT WILL MOVE ACROSS THE CWA THIS AFTERNOON...WHICH SHOULD
GIVE A BIG BOOST TO THE INSTABILITY ALONG AND AHEAD OF THE FRONT IN
SOUTHEAST MISSOURI AND ILLINOIS.

SOME CONCERN THAT THE FRONT WILL BUCKLE BACK TO THE NORTH AND WEST
AS THE AREA OF LOW PRESSURE BEGINS TO DEEPEN AND LOW LEVEL JET
STRENGTHENS THIS EVENING. THIS COULD LEAD TO A GREATER PORTION OF
OUR CWA BEING IN THE WARM SECTOR LATER THIS EVENING...PERHAPS AS FAR
NORTH AND WEST AS THE ST. LOUIS METROPOLITAN AREA. A FEW OF THE
EXPLICIT WRF RUNS FROM LAST NIGHT AND THIS MORNING DEPICT THIS
SCENARIO.

AT THIS TIME...THE LATEST OBSERVATIONAL DATA SUPPORTS THE CURRENT
SLIGHT AND MODERATE RISK FROM SPC...WITH LOCATIONS ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS HAVING THE HIGHEST RISK OF SEVERE
THUNDERSTORMS IN OUR CWA...ESSENTIALLY ALONG AND EAST OF THE SURFACE
FRONT. SUPERCELLS APPEAR TO BE THE PRIMARY MODE OF CONVECTION WITH
AMPLE INSTABILITY AND TREMENDOUS SHEAR. LONG TRACK SUPERCELLS
CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES
WILL CERTAINLY BE POSSIBLE GIVEN THE 0-6KM SHEAR VALUES OF NEAR 70KT.

CANT RULE OUT SOME ELEVATED SEVERE STORMS POST-FRONTAL WITH
STRENGTHENING LOW LEVEL JET AND AVAILABLE INSTABILITY AS WELL.

RAIN SHOULD END FROM WEST TO EAST ON SUNDAY MORNING. HAVE MAINTAINED
SLIGHT CHANCE POPS FOR MONDAY AND MONDAY EVENING AS THE UPPER TROF
SLOWLY MARCHES ACROSS THE AREA. GIVEN COLDER TEMPERATURES
ALOFT...CAN'T RULE OUT SOME CONVECTION ON MONDAY.

HIGH PRESSURE TO SLIDE EAST INTO THE AREA ON TUESDAY AND WEDNESDAY
BEFORE ANOTHER FRONT SLOWLY PUSHES SOUTH FROM THE NORTHERN PLAINS
AND UPPER MIDWEST BY THE END OF NEXT WEEK. HAVE INTRODUCED SOME LOW
CHANCE POPS GIVEN PROXIMITY TO THE FRONT.

CVKING

&&

.AVIATION...
/621 PM CDT SAT MAY 1 2010/

AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS MOVING NEWD
ACROSS PARTS OF MO AND IL...MAINLY AFFECTING KCOU/KUIN. ADDITIONAL
DEVELOPMENT ON THE SOUTHERN EDGE MAY CLIP THE EDGES OF THE 10 MILE
RADIUS AROUND KSTL/KSUS. RENEWED DEVELOPMENT ALONG A STALLED FNTL
BDRY TO THE SOUTH WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
AREA LATER TONIGHT AS AN AREA OF LOW PRESSURE LIFTS NEWD. WINDS
WILL BE VARIABLE INVOF THE FNTL BDRY BEFORE TURNING NWLY AS THE
BDRY SINKS SWD. THE BETTER CHCS FOR TSRA WILL BE GENERALLY SE OF
THE TERMINALS...THEREFORE WILL ISSUE AMENDMENTS AS NECESSARY IF
TSRA APPROACHES THE TERMINALS. LINGERING MVFR CIGS SHOULD SCATTER
OUT BY MID-MORNING AS THE LOW DEPARTS. WINDS WILL BEGIN TO BACK AS
HIGH PRESSURE BUILDS IN TO THE REGION.

SPECIFICS FOR KSTL...PLEASE SEE ABOVE DISCUSSION.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CRAWFORD MO-IRON MO-
     JEFFERSON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
     GENEVIEVE MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BOND IL-CLINTON IL-
     FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 1, 3:34 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT SAT MAY 1 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
334 PM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TONIGHT ACROSS THE
AREA. THE GREATEST THREAT OF SEVERE WEATHER...INCLUDING LARGE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES
WILL BE ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND
INTERSTATE 70 IN ILLINOIS.

IN ADDITION TO THE SEVERE WEATHER...SOME OF THESE STORMS COULD
PRODUCE HEAVY RAINFALL IN THE SAME PLACES THAT RECEIVED BETWEEN 1
AND 3 INCHES OF RAIN ON FRIDAY EVENING. PLEASE SEE THE FLASH FLOOD
WATCH FOR MORE INFORMATION.

MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER
NEAR CHESTER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE
MISSISSIPPI RIVER NEAR CHESTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, May 1, 7:25 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             JEFFERSON CITY          38.57N  92.19W
05/01/2010  E0.25 INCH       COLE               MO   TRAINED SPOTTER

&&

SIPPRELL
Special weather statement, May 1, 7:36 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT SAT MAY 1 2010

ILZ064-065-069-070-074-079-100>102-MOZ065-072>075-084-085-099-020300-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-
ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
736 PM CDT SAT MAY 1 2010

...DANGEROUS SEVERE WEATHER THREAT FOR SOUTHEAST MISSOURI
AND SOUTHERN ILLINOIS TONIGHT...

ALTHOUGH MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WAS
EXPERIENCING TRANQUIL WEATHER EARLY SATURDAY EVENING...THE LATEST
SATTELITE...RADAR...AND FORECAST DATA ALL INDICATE THAT SEVERE
THUNDERSTORMS WILL BE THREATENING THE AREA LATER TONIGHT.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE A VERY REAL
POSSIBILITY.   IN OUR AREA...THE PRIMARILY SEVERE WEATHER THREAT WILL
BE SOUTH OF INTERSTATE 44 IN MISSOURI...AND SOUTH OF INTERSTATE 70
IN ILLINOIS.

THOSE LIVING IN THESE AREAS ARE URGED TO CAREFULLY MONITOR LOCAL
RADIO AND TV STATIONS...CABLE TV OUTLETS...AS WELL AS NOAA WEATHER
RADIO THROUGHOUT THE NIGHT.  STAY PREPARED...AS DARKNESS OFTEN
OBSCURES THE DANGER FROM SEVERE THUNDERSTORMS AND TORNADOES.  BE
READY TO TAKE SHELTER AT A MOMENTS NOTICE.

TRUETT
Special weather statement, May 1, 9:19 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CDT SAT MAY 1 2010

MOZ084-085-020245-
IRON MO-MADISON MO-
919 PM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR IRON AND MADISON COUNTIES UNTIL
945 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ANNAPOLIS...OR 12 MILES
NORTHEAST OF PIEDMONT...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FREDERICKTOWN...
  SACO...
  JUNCTION CITY...
  CATHERINE PLACE...
  MINE LA MOTTE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, May 1, 10:16 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 PM CDT SAT MAY 1 2010

MOZ074-075-020400-
ST. FRANCOIS MO-STE. GENEVIEVE MO-
1016 PM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR STE. GENEVIEVE AND ST. FRANCOIS
COUNTIES UNTIL 1100 PM CDT...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FREDERICKTOWN...MOVING
NORTH AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FARMINGTON...
  STE. GENEVIEVE...
  KNOB LICK...
  WOMAC...
  COFFMAN...
  WEINGARTEN...
  ROCKY RIDGE...
  ST. MARY...
  BLOOMSDALE...
  DOE RUN...
  LIBERTYVILLE...
  MINNITH...
  RIVER AUX VASES...
  FRENCH VILLAGE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 500 AM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY
Local storm report, May 1, 10:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             ELLINGTON               37.24N  90.97W
05/01/2010  E0.70 INCH       REYNOLDS           MO   PUBLIC

&&

SIPPRELL
Special weather statement, May 1, 10:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 PM CDT SAT MAY 1 2010

MOZ073-074-084-099-020415-
IRON MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO-
1029 PM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...ST.
FRANCOIS...IRON AND NORTHEASTERN REYNOLDS COUNTIES UNTIL 1115 PM
CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF REYNOLDS...OR 20 MILES
SOUTHWEST OF IRONTON...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  IRONTON...
  BISMARCK...
  PILOT KNOB...
  BELLEVIEW...
  IRON MOUNTAIN...
  LESTERVILLE...
  BLACK...
  HOGAN...
  GRANITE...
  CALEDONIA...
  BELGRADE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.